Alert archive / Iowa / Flash Flood Watches in 2016
Flash Flood Watch 13, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood watch at Sep 15, 2016, 3:35 PM CDT for 38 counties in Iowa. It took effect at Sep 15, 2016, 5:00 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2016, 3:35 PM CDT (20:35 UTC)
- In effect from
- Sep 15, 2016, 5:00 PM CDT
- Expired
- Sep 16, 2016, 4:10 AM CDT
- In force
- 11 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- None
All 38 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Clarke County, IA, Crawford County, IA, Davis County, IA, Decatur County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hardin County, IA, Humboldt County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Monroe County, IA, Pocahontas County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 5 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 696 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
020 WGUS63 KDMX 152035 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 335 PM CDT THU SEP 15 2016 ...HEAVY RAINFALL POSSIBLE THIS EVENING ACROSS PORTIONS OF WESTERN AND NORTHWEST IOWA... .CONVECTIVE COVERAGE WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON AND EVENING HOURS...COUPLED WITH SLOW PROGRESSION. AS A RESULT...AREAS OF WESTERN AND NORTH WEST IOWA MAY SEE LOCAL HEAVY RAINFALL AMOUNTS OF 2 TO 4 INCHES OR MORE...POSSIBLY RESULTING IN LOCALIZED FLASH FLOODING.. IAZ023-024-033>035-044>046-057-160445- /O.NEW.KDMX.FF.A.0013.160915T2200Z-160916T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE- AUDUBON- INCLUDING THE CITIES OF...POCAHONTAS...LAURENS...ROLFE...FONDA... GILMORE CITY...HUMBOLDT...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY...FORT DODGE...DENISON...CARROLL... JEFFERSON...AUDUBON...EXIRA 335 PM CDT THU SEP 15 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...WEBSTER. IN NORTH CENTRAL IOWA...HUMBOLDT. IN NORTHWEST IOWA...POCAHONTAS. IN WEST CENTRAL IOWA...AUDUBON...CALHOUN...CARROLL...CRAWFORD...GREENE AND SAC. * THROUGH LATE TONIGHT * COMBINATION OF MODERATE TO HEAVY RAINFALL AND SLOWLY PROGRESSING STORMS THIS EVENING MAY RESULT IN LOCAL RAINFALL AMOUNTS OF 2 TO 4 INCHES OR MORE. * WATER...STANDING OR FLOWING...MAY MAKE ROADS IMPASSABLE AT TIMES. RAPID RISES ON LOCAL STREAMS AND CREEKS MAY BE SEEN AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
3 follow-up statements
129 WGUS63 KDMX 152307 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 607 PM CDT THU SEP 15 2016 ...HEAVY RAINFALL TO CONTINUE ACROSS PORTIONS OF WESTERN AND NORTHERN IOWA TONIGHT... .CONVECTIVE COVERAGE LOOKS TO CONTINUE TO SPREAD OVER NORTHERN IOWA AND COUPLED WITH SLOW PROGRESSION AND VERY HEAVY RAINFALL...FLASH FLOODING IS LIKELY IN SEVERAL LOCATIONS. AS A RESULT...AREAS IN WESTERN AND NORTHERN IOWA MAY SEE LOCAL HEAVY RAINFALL AMOUNTS OF 2 TO 4 INCHES OR MORE...POSSIBLY RESULTING IN LOCALIZED FLASH FLOODING. IAZ025>028-036>039-047-048-160715- /O.EXA.KDMX.FF.A.0013.000000T0000Z-160916T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- BOONE-STORY- INCLUDING THE CITIES OF...EAGLE GROVE...CLARION...BELMOND... HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...GREENE... APLINGTON...ALLISON...DUMONT...WAVERLY...WEBSTER CITY... IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...REINBECK... CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...BOONE...AMES 607 PM CDT THU SEP 15 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA AND NORTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...GRUNDY...HAMILTON...HARDIN AND STORY. IN NORTH CENTRAL IOWA...BUTLER...FRANKLIN AND WRIGHT. IN NORTHEAST IOWA...BLACK HAWK AND BREMER. * UNTIL 4 AM CDT FRIDAY * COMBINATION OF MODERATE TO HEAVY RAINFALL AND SLOWLY PROGRESSING STORMS THIS EVENING MAY RESULT IN LOCAL RAINFALL AMOUNTS OF 2 TO 4 INCHES OR MORE. * WATER...STANDING OR FLOWING...MAY MAKE ROADS IMPASSABLE AT TIMES. RAPID RISES ON LOCAL STREAMS AND CREEKS MAY BE SEEN AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ IAZ023-024-033>035-044>046-057-160715- /O.CON.KDMX.FF.A.0013.000000T0000Z-160916T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE- AUDUBON- INCLUDING THE CITIES OF...POCAHONTAS...LAURENS...ROLFE...FONDA... GILMORE CITY...HUMBOLDT...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY...FORT DODGE...DENISON...CARROLL... JEFFERSON...AUDUBON...EXIRA 607 PM CDT THU SEP 15 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...WEBSTER. IN NORTH CENTRAL IOWA...HUMBOLDT. IN NORTHWEST IOWA...POCAHONTAS. IN WEST CENTRAL IOWA...AUDUBON... CALHOUN...CARROLL...CRAWFORD...GREENE AND SAC. * UNTIL 4 AM CDT FRIDAY * COMBINATION OF MODERATE TO HEAVY RAINFALL AND SLOWLY PROGRESSING STORMS THIS EVENING MAY RESULT IN LOCAL RAINFALL AMOUNTS OF 2 TO 4 INCHES OR MORE. * WATER...STANDING OR FLOWING...MAY MAKE ROADS IMPASSABLE AT TIMES. RAPID RISES ON LOCAL STREAMS AND CREEKS MAY BE SEEN AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KLP
046 WGUS63 KDMX 160604 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 104 AM CDT FRI SEP 16 2016 ...HEAVY RAINFALL TO CONTINUE ACROSS PORTIONS OF SOUTHERN IOWA TONIGHT... .THE HEAVIEST RAINFALL HAS NOW SHIFTED INTO SOUTHERN IOWA AND AS SUCH THE THREAT OF FLASH FLOODING HAS NOW MOVED INTO THE SOUTHERN PART OF THE STATE. LOCAL RAINFALL AMOUNTS OF 2 TO 4 INCHES OR MORE ARE POSSIBLE...POTENTIALLY RESULTING IN LOCALIZED FLASH FLOODING. IAZ023>028-033>039-044>048-160715- /O.CAN.KDMX.FF.A.0013.000000T0000Z-160916T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY- INCLUDING THE CITIES OF...POCAHONTAS...LAURENS...ROLFE...FONDA... GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...BELMOND... HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...GREENE... APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...LAKE VIEW... ODEBOLT...WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY...FORT DODGE...WEBSTER CITY...IOWA FALLS... ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE... WELLSBURG...WATERLOO...CEDAR FALLS...DENISON...CARROLL... JEFFERSON...BOONE...AMES 104 AM CDT FRI SEP 16 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHEAST IOWA...NORTHWEST IOWA AND WEST CENTRAL IOWA HAS BEEN CANCELLED. THE LINE OF HEAVY RAIN PRODUCING STORMS HAS NOW SHIFTED INTO SOUTHERN IOWA. $$ IAZ058-070>075-081>086-092>097-161200- /O.EXB.KDMX.FF.A.0013.000000T0000Z-160916T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUTHRIE-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...GUTHRIE CENTER...PANORA...BAYARD... CASEY...ATLANTIC...GREENFIELD...STUART...ADAIR...FONTANELLE... WINTERSET...EARLHAM...INDIANOLA...NORWALK...CARLISLE...PELLA... KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON... ALBIA...OTTUMWA...BEDFORD...LENOX...NEW MARKET...MOUNT AYR... LAMONI...LEON...CORYDON...SEYMOUR...ALLERTON...HUMESTON... CENTERVILLE...BLOOMFIELD 104 AM CDT FRI SEP 16 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTH CENTRAL IOWA... SOUTHEAST IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL IOWA... APPANOOSE...CLARKE...DECATUR...LUCAS...MADISON...MAHASKA... MARION...MONROE...RINGGOLD...UNION...WARREN AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. IN SOUTHWEST IOWA... ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA... GUTHRIE. * UNTIL 7 AM CDT THIS MORNING * COMBINATION OF MODERATE TO HEAVY RAINFALL AND SLOWLY PROGRESSING STORMS THIS EVENING MAY RESULT IN LOCAL RAINFALL AMOUNTS OF 2 TO 4 INCHES OR MORE. * WATER...STANDING OR FLOWING...MAY MAKE ROADS IMPASSABLE AT TIMES. RAPID RISES ON LOCAL STREAMS AND CREEKS MAY BE SEEN AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ IAZ057-161200- /O.EXT.KDMX.FF.A.0013.000000T0000Z-160916T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AUDUBON- INCLUDING THE CITIES OF...AUDUBON...EXIRA 104 AM CDT FRI SEP 16 2016 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF WEST CENTRAL IOWA...INCLUDING THE FOLLOWING AREA...AUDUBON. * UNTIL 7 AM CDT THIS MORNING * COMBINATION OF MODERATE TO HEAVY RAINFALL AND SLOWLY PROGRESSING STORMS THIS EVENING MAY RESULT IN LOCAL RAINFALL AMOUNTS OF 2 TO 4 INCHES OR MORE. * WATER...STANDING OR FLOWING...MAY MAKE ROADS IMPASSABLE AT TIMES. RAPID RISES ON LOCAL STREAMS AND CREEKS MAY BE SEEN AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FAB
379 WGUS63 KDMX 160910 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 410 AM CDT FRI SEP 16 2016 .THUNDERSTORMS ARE DIMINISHING IN INTENSITY AS THEY MOVE ACROSS SOUTHERN IOWA THIS MORNING. WHILE THEY HAVE THE POTENTIAL TO PRODUCE AT LEAST LOCALLY HEAVY RAINFALL...THE THREAT FOR FLASH FLOODING HAS DIMINISHED. IAZ057-058-070>075-081>086-092>097-161015- /O.CAN.KDMX.FF.A.0013.000000T0000Z-160916T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AUDUBON-GUTHRIE-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...AUDUBON...EXIRA...GUTHRIE CENTER... PANORA...BAYARD...CASEY...ATLANTIC...GREENFIELD...STUART... ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...NORWALK... CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON... OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...LENOX... NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR... ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 410 AM CDT FRI SEP 16 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL IOWA... SOUTHEAST IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA HAS BEEN CANCELLED. THUNDERSTORMS WILL DIMINISH AS THEY MOVE EAST ACROSS SOUTHERN IOWA. THE STORMS WILL NOT POSE A FLASH FLOOD THREAT ANY LONGER AND AS SUCH THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ FAB
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Sep 15, 3:30 PM CDT, 5 minutes earlier.
Area forecast discussion, Sep 15, 3:30 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION National Weather Service Des Moines IA 330 PM CDT Thu Sep 15 2016 .SHORT TERM.../This evening through Friday/ Issued at 330 PM CDT Thu Sep 15 2016 Main concern the rest of today and tonight will be timing, extent, and strength of convection, including potential for localized flash flooding. Unorganized showers/convection creeping into the northwest portions of the CWA currently, providing periods of moderate to heavy rainfall. With lift primarily from WAA and upper level support, extent should remain fairly broad and with slow progression through at least the early portions of the evening. Expectation is for convection to become more progressive as coverage increases and organized outflow/cold pool develops. Prior to, environment is such that severe weather opportunity will be limited even with MUCAPE values in excess of 2000 J/kg due to effective shear 30kts or less, skinny CAPE profiles, moist profiles limiting DCAPE, and widespread/unfocused convection working over the atmosphere. However, cannot rule out damaging winds should convection organizes this evening and remains rooted to the cold pool/outflow. Bigger concern will likely be heavy rainfall and potentially subsequent flash flooding concerns. Hi-res guidance struggled early in the day but have come into fair agreement in depicting west- central Iowa potentially seeing a prolonged period of moderate-heavy rainfall as convection pivots with second wave of forcing enter the region. While Pwats around 1.5-1.75 inches and warm cloud layer depths around 11-12 kft are not extreme, they will provide efficient rainfall especially when coupled with expected good low level/850mb moisture transport through the evening. Would not be surprising to see local amounts in excess of 2 to 4 inches. Even after passage of main line, another wave of upper level forcing and vorticity advection will keep shower activity possible into the morning hours Friday, though less intense. .LONG TERM.../Friday night through Thursday/ Issued at 330 PM CDT Thu Sep 15 2016 Showers and a few storms will be continuing primarily in the south and east at the beginning of the period from the overnight convection. However, some redevelopment appears possible as surface boundary will still be located near the I35 corridor around midday. Therefore, POPS will continue into the afternoon across the south and east and in the far southeast on Friday night prior to frontal passage. Drier air will push into the state Friday night into Saturday with clearing skies as subsidence increases. The weekend appears quiet weather wise with a dry airmass remaining in place. Warm advection increases into Monday with warmer temperatures prior to a front moving through later in the day. This will bring a slight chance for storms on Monday afternoon, mainly in the east but low moisture will limit coverage. With ridging Monday night into early Tuesday, there will be little precipitation threat with slightly cooler temperatures. However, stronger warm advection takes over by later Tuesday and continues into the middle of the week. There will be an increasing threat of storms by Wednesday into Thursday as a frontal boundary settles into the state and deep southerly flow transports moisture back into the Midwest. && .AVIATION.../For the 18Z TAFS through 18Z Friday afternoon/ Issued at 1139 AM CDT Thu Sep 15 2016 Trick period this afternoon and overnight. Models continue to show a degree of disagreement in coverage and progression of showers/storms. As a result, have primarily kept with VCTS/VCSH wording and attempted to capture general periods of peak VCTS activity. Will likely update with TSRA periods as details become clear. Drop to MVFR/IFR conditions likely with storm passages as well, but again, confidence low in accurate timing. && .DMX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for IAZ023-024-033>035- 044>046-057. && SHORT TERM...Curtis LONG TERM...Cogil AVIATION...Curtis
Hazardous weather outlook, Sep 15, 4:31 AM CDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 431 AM CDT THU SEP 15 2016 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-161100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 431 AM CDT THU SEP 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS CHANCES WILL INCREASE WEST TO EAST TODAY BEFORE BECOMING LIKELY AREA WIDE TONIGHT. LOCALLY HEAVY RAINS...AND POTENTIALLY ISOLATED FLASH FLOODING...ARE POSSIBLE. THE SEVERE WEATHER CHANCES ARE LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES FOR THUNDERSTORMS ARE ALSO IN THE FORECAST FRIDAY...NORTHEAST LATE MONDAY...AND STATEWIDE TUESDAY NIGHT AND WEDNESDAY. THE POTENTIAL FOR SEVERE WEATHER OR HEAVY RAIN IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR SEVERE WEATHER IS UNLIKELY THROUGH THE PERIOD...BUT HEAVY RAIN AND FLOODING REPORTS MAY BE NECESSARY INTO TONIGHT. SMALL
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 5:01 PM CDT | Special Weather Statement | DMX | Pocahontas | 14 min |
| Sep 15, 5:02 PM CDT | Special Weather Statement | DMX | Pocahontas | 13 min |
| Sep 15, 5:17 PM CDT | Special Weather Statement | DMX | Pocahontas | 28 min |
| Sep 15, 5:24 PM CDT | Special Weather Statement | DMX | Sac | 21 min |
| Sep 15, 5:28 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 17 min |
| Sep 15, 5:40 PM CDT | Special Weather Statement | DMX | Calhoun, Pocahontas, Sac | 35 min |
| Sep 15, 6:10 PM CDT | Flash Flood Warning | DMX | Calhoun, Humboldt, Pocahontas, Sac, Webster, Wright | 6 hr |
| Sep 15, 6:16 PM CDT | Special Weather Statement | DMX | Calhoun, Cerro Gordo, Franklin, Hamilton, Humboldt, Pocahontas and 4 more | 44 min |
Nearby
Flash Flood Watches in Iowa, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.